I used Premarin for brief time after the removal of my right ovary. It helped so much. But since i still had (have) one ovary, i was able to discontinue it when the exisiting ovary compenstated.
Now, ten years later (I am 45.5) my only ovary is pretty much shot. I have tried both eva-mist(estradiol spray that is taken transdermally) and the Nuva Ring (inserted vaginally). I don't really like having to rely on either, but the "quality of life" issue is huge for me too. For that reason,I have resumed the use of Nuva Ring, which completely erases my menopausal symptoms. I was a pile of teary, irratible, sweaty mess without it! If premarin makes you sane, and you continue its use under the monitoring of your MD, then I say why not!
Nancy, I don't know if you saw my post over on the "Revisiting HRT" thread, but my doctor sometimes used Prozac as an aid for the hot flashes, plus it will improve your mood...LOL You might mention that to your doctor. I, too, took HRT as a quality of life thing...I was a raving lunatic without it.
I am 60 years old and thinking about going back on my Premarin; I have been off for awhile but these hot flashes are awful; I guess age has nothing to do with this; My doctor says you have to think about the quality of life you have and he lets me have them ; I had a hysterectomy in the 30; I never took any thing but Premarin, I started taking it in my 40; so who knows I just thought this would help to talk to others; thanks NANCY
SparkPeople, SparkCoach, SparkPages, SparkPoints, SparkDiet, SparkAmerica, SparkRecipes, DailySpark, and other marks are trademarks of SparkPeople, Inc. All Rights Reserved. No portion of this website can be used without the permission of SparkPeople or its authorized affiliates.
SPARKPEOPLE is a registered trademark of SparkPeople, Inc. in the United States, European Union, Canada, and Australia. All rights reserved.